Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 94, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 21, 2011, 3:13 PM CST. It took effect at Dec 22, 2011, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2011, 3:13 PM CST (21:13 UTC)
- In effect from
- Dec 22, 2011, 12:00 PM CST
- Expired
- Dec 23, 2011, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
225 WHUS73 KGRB 212113 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 313 PM CST WED DEC 21 2011 ...INCREASING NORTHERLY WINDS LATE THURSDAY MORNING... .A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. WINDS BEHIND THE FRONT WILL INCREASE LATE THURSDAY MORNING AND PERSIST INTO THE LATE EVENING. LMZ521-522-541>543-220515- /O.NEW.KGRB.SC.Y.0094.111222T1800Z-111223T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 313 PM CST WED DEC 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST THURSDAY NIGHT. * WINDS...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KTS ON THE LAKE...AND GUST TO AROUND 25 KTS ON THE BAY BY LATE MORNING. * WAVES...WAVES WILL BUILD TO 3 TO 5 FT ON THE LAKE DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
159 WHUS73 KGRB 220304 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 904 PM CST WED DEC 21 2011 ...INCREASING NORTHERLY WINDS LATE THURSDAY MORNING... .A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. WINDS BEHIND THE FRONT WILL INCREASE LATE THURSDAY MORNING AND PERSIST INTO THE LATE EVENING. LMZ521-522-541>543-221115- /O.CON.KGRB.SC.Y.0094.111222T1800Z-111223T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 904 PM CST WED DEC 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WINDS...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KTS ON THE LAKE...AND GUST TO AROUND 25 KTS ON THE BAY BY LATE MORNING. * WAVES...WAVES WILL BUILD TO 3 TO 5 FT ON THE LAKE DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
245 WHUS73 KGRB 220952 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 352 AM CST THU DEC 22 2011 ...INCREASING NORTHERLY WINDS TO BUILD WAVES TODAY... .WINDS IN THE WAKE OF A COLD FRONT WILL TURN NORTH AND INCREASE THIS AFTERNOON...BUILDING WAVES ON LAKE MICHIGAN. LMZ521-522-221100- /O.CAN.KGRB.SC.Y.0094.111222T1800Z-111223T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 352 AM CST THU DEC 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ541>543-221800- /O.EXT.KGRB.SC.Y.0094.111222T2100Z-111223T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 352 AM CST THU DEC 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WINDS...NORTHERLY WINDS WILL INCREASE TO 10 TO 20 KTS ON LAKE MICHIGAN TODAY...WITH GUSTS TO AROUND 25 KTS THIS AFTERNOON AND EVENING. * WAVES...WAVES WILL BUILD TO 3 TO 5 FT ON THE LAKE DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TH
028 WHUS73 KGRB 221554 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 954 AM CST THU DEC 22 2011 ...INCREASING NORTHERLY WINDS TO BUILD WAVES TODAY... .WINDS IN THE WAKE OF A COLD FRONT WILL TURN NORTH AND INCREASE THIS AFTERNOON...BUILDING WAVES ON LAKE MICHIGAN. LMZ541>543-230000- /O.CON.KGRB.SC.Y.0094.111222T2100Z-111223T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 954 AM CST THU DEC 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WINDS...NORTHERLY WINDS WILL INCREASE TO 10 TO 20 KTS ON LAKE MICHIGAN TODAY...WITH GUSTS TO AROUND 25 KTS THIS AFTERNOON AND EVENING. * WAVES...WAVES WILL BUILD TO 3 TO 5 FT ON THE LAKE DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
900 WHUS73 KGRB 222111 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 311 PM CST THU DEC 22 2011 ...NORTHERLY WINDS WILL DIMINISH BY LATE EVENING... .APPROACHING HIGH PRESSURE WILL ALLOW WINDS TO GRADUALLY DIMINISH THROUGH THE EVENING. LMZ541>543-230515- /O.CON.KGRB.SC.Y.0094.000000T0000Z-111223T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 311 PM CST THU DEC 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...NORTHERLY WINDS OF 10 TO 20 KTS WILL GUST TO AROUND 25 KTS THROUGH THE EVENING. * WAVES...WAVES OF 3 TO 5 FT WILL SUBSIDE TO 1 TO 3 FT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
225 WHUS73 KGRB 230306 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 906 PM CST THU DEC 22 2011 ...NORTHERLY WINDS WILL DIMINISH BY LATE EVENING... .APPROACHING HIGH PRESSURE WILL ALLOW WINDS TO GRADUALLY DIMINISH THROUGH THE EVENING. LMZ541>543-230600- /O.CON.KGRB.SC.Y.0094.000000T0000Z-111223T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 906 PM CST THU DEC 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...NORTHWEST WINDS OF 10 TO 20 KTS WILL GUST TO AROUND 25 KTS THROUGH THE EVENING. * WAVES...WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 2:47 PM CST, 26 minutes earlier.
Area forecast discussion, Dec 21, 2:47 PM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 247 PM CST WED DEC 21 2011 .SHORT TERM...TONIGHT AND THURSDAY...SNOW TRENDS AND ACCUMULATIONS ARE THE MAIN FCST CONCERNS. A COLD FRONT WAS MOVG THROUGH THE NW HALF OF THE CWA THIS AFTERNOON. MID-LEVEL FRONTOGENETIC FORCING SITUATED JUST NW OF THE FRONT WAS GENERATING A BAND OF LIGHT SNOW FROM CENTRAL MN INTO NC WI...WITH OCNL VSBYS OF 1-2SM. MODELS ARE IN GENERAL AGREEMENT THAT THIS BAND OF SNOW WILL GRADUALLY WEAKEN DURING THE LATE AFT/EARLY EVG... WITH ANOTHER MORE SIGNIFICANT BAND SETTING UP OVER PARTS OF C/EC WI LATE TONIGHT. HAVE KEPT CHC POPS ACROSS THE NW TWO-THIRDS OF THE CWA THIS EVG...THEN LIKELY POPS MAINLY SOUTH OF A MFI-SUE LINE AFTER MIDNIGHT. THE SNOW WILL CONTINUE TO SAG SOUTH THROUGH OUR SOUTHERN COUNTIES ON THURSDAY MORNING...AND SHOULD BE OUT OF THE FA BY MIDDAY. DON'T THINK THAT SNOWFALL TOTALS WILL GET OUT OF HAND... AS THE INITIAL AIR MASS IS QUITE DRY...AND THERE IS LITTLE EVIDENCE OF ANY INSTABILITY THAT MIGHT ENHANCE/FOCUS THE FGEN FORCING. REGARDLESS...IT APPEARS THAT PARTS OF C/EC WI WILL SEE AROUND AN INCH OF SNOW...WHICH COULD MAKE FOR A SLIPPERY COMMUTE ON THURSDAY MORNING. COLDER NNW FLOW WILL BRING A CHC OF LAKE-EFFECT SNOW SHOWERS TO NC WI LATE TONIGHT INTO THURSDAY. WITH LIGHT WINDS (10-15 KTS) IN THE 925-850 MB LAYER...WOULD NOT EXPECT THE SNOW SHOWERS TO MOVE VERY FAR INLAND...SO WILL MAINLY CONFINE POPS TO VILAS COUNTY FOR NOW. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. STILL NO SIGNIFICANT CHANGES IN SPLIT FLOW PATTERN THRU FIRST PART OF NEXT WEEK. SOME HINT OF MORE ZONAL/WNW FLOW PATTERN LATER NEXT WEEK. OVERALL...WEATHER QUIET FOR THIS TIME OF YEAR. SERIES OF NW PACIFIC SYSTEMS MOVE ACROSS THE REGION DURING THIS PERIOD IN NORTHERN STREAM...BUT LITTLE IN THE WAY OF WEATHER OUTSIDE OF CLOUDS AND FLURRIES...AS THESE SYSTEMS ARE MOISTURE- STARVED DUE TO SPLIT FLOW. BOTH 21/12Z GFS AND ECMWF INDICATE SYSTEM ON FRIDAY HAS ENOUGH UPPER LEVEL DYNAMICS TO OVERCOME INITIALLY DRY COLUMN AND PRODUCE A PERIOD OF SNOW SHOWERS ACROSS THE NORTH THIRD. TEMPERATURES WILL BE ABOVE NORMAL FOR MUCH OF PERIOD AS ARCTIC AIR REMAINS GENERALLY BOTTLED UP N OF 50 N. && .AVIATION...A COLD FRONT EXTENDING FROM IMT TO AROUND MFI WILL CONTINUE TO SHIFT SE ACROSS THE REGION DURING THE LATE AFTERNOON AND EVENING. A NARROW BAND OF LIGHT SNOW OR FLURRIES WILL AFFECT RHI DURING THE LATE AFT/EARLY EVG...AUW/CWA THIS EVG TO AROUND MIDNIGHT...AND GRB/ATW BETWEEN MIDNIGHT AND EARLY THURS MORNING. SOME MVFR CIGS/VSBYS ARE LIKELY IN ASSOCIATION WITH THE LIGHT SNOW...WITH MVFR STRATUS LINGERING INTO THURSDAY MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/JKL
Hazardous weather outlook, Dec 21, 2:48 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 248 PM CST WED DEC 21 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 248 PM CST WED DEC 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SLICK ROADS MAY DEVELOP OVERNIGHT AS LIGHT SNOW MOVES ACROSS THE AREA. UP TO AN INCH OF SNOW IS POSSIBLE BY MORNING...ESPECIALLY IN CENTRAL AND EAST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY ROADS MAY BE SLICK ACROSS CENTRAL AND EAST CENTRAL WISCONSIN ON THURSDAY MORNING AS LINGERING SNOW ENDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ521-522-541>543-222100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 248 PM CST WED DEC 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TSK/JKL
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.